How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15681
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

He ate 80MG of lisinopril : Bubba. A deaf blue heeler 9

Customer Question

He ate 80MG of lisinopril
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: Bubba. A deaf blue heeler 9 months old
JA: Is there anything else important you think the Veterinarian should know about Beula?
Customer: He's a brat. Lol.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Customer: Very nosey
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 5 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Again I do apologize that my colleagues could not aid you sooner, but can you tell me:

How long ago?

How much does Beula weigh?

How is she just now?

Customer: replied 5 months ago.
40 minutes ago
His name is bubba
He weighs 40 pounds
Customer: replied 5 months ago.
He seems fine. Just restless
Customer: replied 5 months ago.
Expert:  Dr. B. replied 5 months ago.

Thank you for clarifying, I am not sure why our automated system changed his name.

Anyway, the good news here is that this is a medication that we do use in dogs on rare occasion and therefore do know the safety margins and potential adverse effects. Now based on Bubba's weight for her breed and the dose, this would be considered a double dose for him and we could see signs of GI upset (appetite loss, vomiting, diarrhea), lethargy, weakness, and wobbliness. The more severe signs (ie lowered heart rate, fainting and collapse) tend to only occur at higher doses.

With this all in mind and since he had this so recently, then we do have a few options. You can choose to induce vomiting now to retrieve the tablet, use activated charcoal to bind the medications effects, or monitor and offer supportive care as this works through his system.

Now to induce vomiting at home, you can administer 3% hydrogen peroxide orally at a dose of 1ml per pound. (2 teaspoons per 10 pounds of body weight). You can give it via dropper, syringe, turkey baster -- just we want to give it orally and get it into her. After giving this orally, move the abdomen around or get her to walk about to get things mixing. This should usually lead to vomiting. If it is unsuccessful after 10 minutes then it can be repeated twice more. And if we still have no vomiting, then you'd need to consider seeing the ER vet so that the vet can administer apomorhpine (a very strong injectable emetic) to just get this out of her stomach and avoid any adverse issues.

As well, you can also consider administering activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version, not the one for gas) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8 hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much she absorbs and reduce the intoxication risk here.

Otherwise, if you choose to monitor, since this type of ingestion does commonly cause GI signs (vomiting, diarrhea, etc), I would suggest taking steps to keep her stomach as settled as possible. First, you can consider feeding small, frequent meals of a light diet (ie boiled chicken, white fish, scrambled egg, or meat baby food -- as long as its free from garlic or onion powder -- mixed with white rice) over the next few days to keep his stomach settled. As well, you can give an antacid to help (ie Pepcid (More Info/Dose @, or Zantac (More Info/Dose @ These are usually given 20 minutes before food (to allow absorption) and of course you want to double check with your vet if Bubba has a pre-existing condition or is on any medications you haven't noted before.

Overall, this is a medication that we do use in dogs. Therefore, this is not an outright poisoning. Still this is a double dose here. Therefore, we can err on the side of caution and consider either inducing vomiting or using activated charcoal now. Otherwise, we can use the above supportive care to offset any adverse effects that this could cause and monitor closely for the next 12-24 hours.

Just in case you need a local emergency vet, you can check @

Please take care,

Dr. B.

PS- Thank you for your patience, as you can see I did have quite a bit to type for you. -Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Customer: replied 5 months ago.
Thank you.
I did give him 2 tbsp of peroxide already. Guess he needs more. Thank you for your help
Expert:  Dr. B. replied 5 months ago.

You are very welcome,

Absolutely, a 40lb dog needs at least 20 ml, but usually 40ml. So, we need to give enough to stimulate vomiting if we do want to get a tablet back up.

Best wishes,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )